Getting headaches from vaping

Discussion in 'Health, Safety and Vaping' started by Austintatious, Jan 20, 2009.

Thread Status:
Not open for further replies.
Image has been removed.
URL has been removed.
Email address has been removed.
Media has been removed.
  1. Austintatious

    Austintatious Full Member

    Joined:
    Jan 6, 2009
    Hi everyone. I have been getting headaches lately when I vape. They are painful headaches in the back of my head down near my neck. It happens when I spend a lot of time running the battery down... I am wondering if this may be caused by the nicotine of if its from the PG. I don't have any 0 nicotine stuff to try so perhaps I should order some and see if that gives me a headache. any other suggestions? What about the non PG based liquid? the vegatable stuff.. any suggestions where to get it?
     
  2. Trumpybloke

    Trumpybloke Super Member ECF Veteran

    Austin , any pharmacy should have vegetable glycerine , although chemists refer to it as glycerol.. make sure it is u.s.p or even U.P Grade ( pharmaceutical) that way it is guaranteed 99.99% pure
     
  3. Austintatious

    Austintatious Full Member

    Joined:
    Jan 6, 2009
    yes but then what do I do? make my own juice? How do I get the nicotine in it?
     
  4. Keltrey

    Keltrey Senior Member ECF Veteran

    Joined:
    Dec 28, 2008
    Location:
    Olney, Illinois
    Here is the link for the DIY E-Liquid section, most of your questions about how to make your own should be answered here. :)

    SUSPENDED

    Pay not attention to the SUSPENDED title, its just from the server migration.
     
  5. riddle80

    riddle80 Super Member ECF Veteran

    Joined:
    Nov 25, 2008
    Location:
    Nashville, TN
    Could just be nic withdrawl. What mg are you vaping?

    Taken from the common symptoms thread:
    4.) Headaches, Nausea & Shakiness - These are common nicotine withdrawal symptoms. If you are using a low dose of nicotine and not taking in as much as when you normally smoked, you can experience these withdrawal symptoms. These withdrawal symptoms typically last only a few days to a week.

    Could also be tension headaches. Are you under a lot of stress? See HERE
     
  6. Domanick

    Domanick New Member

    Joined:
    Jan 20, 2009
    That's interesting cause I just got my first e-cig today and noticed the same headache back by the neck thing
     
  7. SuperStack

    SuperStack Super Member ECF Veteran

    Joined:
    Nov 28, 2008
    Location:
    Sudbury, Ontario, Canada
    Headaches can also be caused by too much nicotine, which I'm pretty sure is the OP's issue. I get them when I overdo it, it's a rather common issue because it's so easy to get carried away when mindlessly vaping all day.
     
  8. ZambucaLu

    ZambucaLu ECF Guru ECF Veteran

    Supporting member
    Joined:
    Nov 23, 2008
    Location:
    Central NY, USA
    Headaches are also caused by dehydration. I think our bodies get dehydrated with vaping, hence the reports of unusually dry skin, eyes, etc. Vapers really need to increase their fluid intake.

    And I don't know about anyone else but I "forget" to eat quite often when vaping heavily. What reminds me? When I start getting a headache, I have to actually think when I last ate. I must get so consumed with all the vaping rigmarole that I don't even think about it. I've lost about 5 lbs already....without even trying! But as soon as I get that ache in my head, I stop and get something to eat and drink and it never goes any further....and I use 36mg.

    So it's not the vaping itself that's causing the problems for me but neglecting other important things that go along with it.

    Lu
     
  9. TropicalBob

    TropicalBob Vaping Master ECF Veteran

    Joined:
    Jan 13, 2008
    Location:
    Port Charlotte, FL USA
    You raise a valid point, Lu. Propylene glycol in our e-liquid is a humectant, of course, as is vegetable glycerine. These attract moisture to a 70% humidity level. Rubbed on skin, PG can "moisturize" by drawing water from the surrounding air.

    But the mouth and lungs are supposed to be moist places. If you coat their surfaces with propylene glycol -- and then breathe in dry, cold or air conditioned air -- you are likely to draw moisture FROM your body to the air, which you then exhale as a cloud of vapor (some of it from your own body's moisture).

    Since the lungs need to stay moist, moisture is taken from other parts of the body. You get dry skin, crusty eyes, itchies! And you get a sore throat that invites viruses to come on in and settle into tiny cracks caused by the drying out (your throat looks like a lake bottom after all water evaporated).

    The best solution is to stay hydrated. The last chore before bed should be to rinse out the mouth and drink some water. (Head to the bathroom first; then drink a little water before lying down.)

    That headache is a message from your body. See if hydration addresses that particular message.
     
  10. its a no brainer

    its a no brainer Full Member

    Joined:
    Dec 1, 2008
    Location:
    Los Angeles, California
    thats weird..i never heard of e-cigs giving people headaches....unless they started to use the e-cig and then smoked a real cig afterwards....I heard that may cause some discomfort
     
  11. LaceyUnderall

    LaceyUnderall Ultra Member ECF Veteran

    Joined:
    Dec 4, 2008
    Location:
    USA and Canada
    Lu - Totally agree with you on this. I have noticed the exact same thing...
     
  12. Kate

    Kate Moved On

    Joined:
    Jun 26, 2008
    Location:
    UK
    Lots of people have reported headaches on the forum. At least one case ended up in hospital and was diagnosed as nicotine overdose.
     
  13. halopunker

    halopunker Forum Supplier ECF Veteran

    Joined:
    Dec 31, 2008
    Location:
    New Philadelphia, OH
    Well the biggest problem is a lot of people don't drink enough water. Remember, drinking a 2 liter of soda/pop does not equal to drinking a half gallon of water!

    I have experienced head aches when trying my clove cartridges, sadly they came in high. it was just too much nicotine for me.

    So try increasing your water intake/lowering your nicotine strength.
     
  14. Jimi Modo

    Jimi Modo Moved On

    Joined:
    Feb 8, 2009
    Location:
    Western Samoa
    My wife had a similar problem and the doctor said she was probably sucking too hard and straining her pharyngeal constrictor.
    Jimi.
     
  15. Kate

    Kate Moved On

    Joined:
    Jun 26, 2008
    Location:
    UK
    That sounds rude :oops:
     
  16. ZambucaLu

    ZambucaLu ECF Guru ECF Veteran

    Supporting member
    Joined:
    Nov 23, 2008
    Location:
    Central NY, USA
    LOL....I hope he was talking about e-smoking :D

    Lu
     
  17. Misty

    Misty Forum Admin
    Suppliers Mgr
    Complaints Mgr
    Admin Verified Member ECF Veteran

    Supporting member
    Joined:
    Nov 16, 2008
    Location:
    Canada
    Well if Jimmi's avatar gives us a clue ..I don't think it's about esmoking!
     
  18. katink

    katink Ultra Member ECF Veteran

    Joined:
    Apr 24, 2008
    Location:
    the Netherlands
    LOL... I did hear about another doctor giving the same diagnosis... and about e-smoking, at least in that case ;)
     
  19. TravisLSU

    TravisLSU Full Member

    Joined:
    Dec 31, 2010
    Location:
    South Louisiana
    I just started getting these headaches around day 45 of vaping, but they seem to be pretty consistent now. I can't figure out what changed. I'm vaping the same amount and the same liquid. It never fails though, about 15-30 minuets after I vape i get a slight headache, then when i vape again and the headache gets super intense. Has anyone found any solutions yet?
     
  20. Civitasdei

    Civitasdei Senior Member ECF Veteran

    Joined:
    Feb 16, 2011
    Location:
    Stillwater, Oklahoma
    Just an idea, but if one takes any kind of medication to lower blood pressure, this may interfere with vaping since nicotine constricts blood vessels. For instance, if one is taking say an aspirin, one's blood vessels dilate, but if you vape, then your blood vessels contract... This is akin to taking an upper and a downer at once, i.e. something you don't want to do.

    Contracting blood vessels cause headaches anyway. It could just be that you are/have become sensitive to nicotine's effect on blood vessels. If nausea is occasionally accompanied w/ headache, it would make blood pressure a more likely candidate.
     
Thread Status:
Not open for further replies.

Share This Page